Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 120, NWS Atlanta, GA

December 4, 2015Floyd County, Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 4, 2015, 6:26 AM EST for Floyd County, Gordon County, Georgia. It took effect at Dec 4, 2015, 5:17 PM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 4, 2015, 6:26 AM EST (11:26 UTC)
In effect from
Dec 4, 2015, 5:17 PM EST
Expired
Dec 5, 2015, 8:00 AM EST
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Floyd County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River at Resaca (RSCG1). The gauge peaked at 21.87 ft at Dec 3, 2015, 6:00 AM EST.

actionminormoderate202512/0412/0512/06
Action stage
19 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WGUS42 KFFC 041126
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 AM EST FRI DEC 4 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oostanaula River near Resaca affecting Floyd and Gordon Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-129-050126-
/O.NEW.KFFC.FL.W.0120.151204T2217Z-151205T1300Z/
/RSCG1.1.ER.151204T2217Z.151205T0000Z.151205T0700Z.NO/
626 AM EST FRI DEC 4 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oostanaula River near Resaca.
* From this afternoon until Saturday morning.
* At 6 AM Friday the stage was 21.2 feet...and falling slowly.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast to begin rising late this morning...rising above flood stage 
  by late this afternoon and continue to rise to near 22.2 feet by this 
  evening.The river will fall below flood stage by after midnight tonight.
* At 22.0 feet...Minor flooding begins in the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on U
  S Highway 41 or Battlefield Parkway. 
* This crest compares to a previous crest of 22.3 feet on Feb 23 1991.
  

&&

LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499


$$
1 follow-up statement
229 
WGUS82 KFFC 041430
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EST FRI DEC 4 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oostanaula River near Resaca affecting Floyd and Gordon Counties

 
GAC115-129-041500-
/O.CAN.KFFC.FL.W.0120.000000T0000Z-151205T1300Z/
/RSCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 AM EST FRI DEC 4 2015

The Flood Warning is cancelled for
  The Oostanaula River near Resaca.
* This takes affect immediately.
* At 9 AM Friday the stage was 21.2 feet...and falling slowly.
* Flood stage is 22 feet.
* The river will continue to fall.
* At 22 feet...Minor flooding begins in the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on U
  S Highway 41 or Battlefield Parkway. 


&&

LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 4, 6:13 AM EST, 13 minutes earlier.

Area forecast discussion, Dec 4, 6:13 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST FRI DEC 4 2015

.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 244 AM EST FRI DEC 4 2015/

SHORT TERM /TODAY THROUGH SATURDAY/...

MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. HIGH PRESSURE WILL
REMAIN OVER THE REGION THROUGH SATURDAY KEEPING MOST OF THE AREA
UNDER A NORTHEAST SURFACE FLOW. THIS WILL KEEP TEMPS FROM MODERATING
A LOT AND THEREFORE NO BIG TEMPERATURES CHANGES THROUGH THE SHORT
TERM...GUIDANCE HAS A GOOD HANDLE ON THIS. THE CIRRUS SHIELD THAT
HAS BEEN OVER THE CWA HAS BEGUN SHIFTING SOUTHWEST AND HAS CLEARED
ATL/AHN/CSG. BY SUNRISE MOST OF THE CWA SHOULD BE CLEAR AND REMAIN
CLEAR THROUGH EARLY TONIGHT. ATLANTIC MOISTURE WILL MOVE INTO
CENTRAL GA LATE TONIGHT AND INTO SATURDAY BRINGING A FEW MORE
CLOUDS...MAINLY TO CENTRAL GA.

17

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

LONG TERM PERIOD BEGINS WITH HIGH PRESSURE REMAINING IN CONTROL
AND CONTINUING AS THE DOMINANT FEATURE OF OUR LOCAL WEATHER
PATTERN. THIS WILL RESULT IN DRY CONDITIONS THROUGH THE WEEKEND
WITH NEXT POTENTIAL WEATHER SYSTEM HOLDING OFF UNTIL MONDAY INTO
MONDAY NIGHT. ECMWF CONTINUES TO BE SOME 6 HRS FASTER WITH STRONG
UPPER LEVEL SHORTWAVE THAN THE GFS BUT THIS IS ACTUALLY BETTER
THAN THE PREVIOUS RUN WHERE IT WAS 8 TO 12 HOURS FASTER. WITH THE
ECMWF ACTUALLY TRENDING TOWARD THE GFS...WILL LEAN TOWARD THE GFS
SOLUTION FOR THIS CYCLE.

THE STRONGEST OF THE SHORTWAVE ACTIVITY AND DEEPER MOISTURE WILL
BE CONFINED TO THE FAR NORTHERN TIER FOR THIS SYSTEM. LOOKS TO BE
A SHARP CUTOFF TO RAIN VS NO RAIN BUT WILL STRATIFY POPS MORE THAN
MODELS INDICATE GIVEN CONTINUED UNCERTAINTY. REGARDLESS
THOUGH...DO NOT SEE ANYMORE THAN LOW END CHANCE POPS AT BEST WITH
THIS SYSTEM AT THIS TIME.

A COUPLE MORE SHORTWAVES TO MOVE THROUGH FOR THE EXTENDED...THE
FIRST BEING WELL NORTH OF THE AREA WITH NO POPS ANTICIPATED AND
THE SECOND AT THE END OF NEXT WEEK. THIS SECOND SHORTWAVE HAS
LITTLE AGREEMENT AMONGST THE MODELS WITH THE ECMWF SHOWING JUST
NORTH OF NORTH GA WHILE THE GFS BRINGS IT INTO THE LOWER
MISSISSIPPI VALLEY. THIS MORE SOUTHERN TRACK WOULD ALLOW MORE
MOISTURE TO STREAM IN OFF THE GULF BUT GIVEN WIDE VARIETY OF MODEL
SOLUTIONS...WILL LIMIT POPS TO MID RANGE CHANCE AT THIS TIME.

DEESE

&&

.AVIATION...
12Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST. WINDS WILL BE
NORTHEAST LESS THAN 10 KTS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  33  60  36 /   0   0   0   0
ATLANTA         55  36  57  39 /   0   0   0   0
BLAIRSVILLE     55  28  60  31 /   0   0   0   0
CARTERSVILLE    56  34  59  35 /   0   0   0   0
COLUMBUS        60  38  63  42 /   0   0   0   0
GAINESVILLE     54  34  58  38 /   0   0   0   0
MACON           59  35  61  38 /   0   0   0   0
ROME            56  30  60  34 /   0   0   0   0
PEACHTREE CITY  58  32  58  36 /   0   0   0   0
VIDALIA         60  42  60  43 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....DEESE
AVIATION...17
Hazardous weather outlook, Dec 4, 2:14 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EST FRI DEC 4 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
214 AM EST FRI DEC 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.